×

zbMATH — the first resource for mathematics

Variations on themes of Kostant. (English) Zbl 1169.17002
Let \(\mathfrak{g}\) be a complex semi-simple Lie algebra and \({}^LG\) be the Langlands dual group for \(\mathfrak{g}\). In this paper the author proves that the cohomology algebra (with coefficients in \(\mathbb{C}\)) of an arbitrary spherical Schubert variety in the loop Grassmannian for \({}^LG\) is isomorphic to the quotient of the universal enveloping algebra of \(\mathfrak{g}\) modulo an appropriate ideal. The proof uses geometric Satake equivalence. Furthermore, it is shown that the quotient of the universal enveloping algebra which is mentioned above is isomorphic to a certain quotient of the symmetric algebra of \(\mathfrak{g}\) modulo the centralizer of a principal nilpotent in \(\mathfrak{g}\). At the end, the author gives a topological proof of a result (due to Kostant) describing the structure of the algebra \(\mathbb{C}[\mathfrak{g}]\).

MSC:
17B05 Structure theory for Lie algebras and superalgebras
22E46 Semisimple Lie groups and their representations
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] S. Arkhipov, R. Bezrukavnikov, V. Ginzburg, Quantum groups, the loop Grassmannian, and the Springer resolution, J. Amer. Math. Soc. 17 (2004), 595–678. · Zbl 1061.17013
[2] E. Akyildiz, J. Carrell, Cohomology of projective varieties with regular SL2 -actions, Manuscripta Math. 58 (1987), 473–486. · Zbl 0626.14017
[3] A. Beilinson, J. Bernstein, P. Deligne, Faisceaux pervers, Astérisque 100 (1982). · Zbl 0536.14011
[4] W. Borho, J.-L. Brylinski, R. MacPherson, Nilpotent Orbits, Primitive Ideals, and Characteristic Classes, Progress in Mathematics, Vol. 78, Birkhäser Boston, Boston, MA, 1989. · Zbl 0697.17006
[5] A. Beilinson, V. Drinfeld, Quantization of Hitchin’s integrable system and Hecke eigensheaves, available at http://www.math.uchicago.edu/\(\sim\)mitya/langlands . · Zbl 0864.14007
[6] J. Bernstein, V. Lunts, Equivariant Sheaves and Functors, Lecture Notes in Mathemematics, Vol. 1578, Springer-Verlag, Berlin, 1994.
[7] J. Bernstein, V. Lunts, A simple proof of Kostant’s theorem that \( U{\left( \mathfrak{g} \right)} \) is free over its center, Amer. J. Math. 118 (1996), 979–987. · Zbl 0864.17008
[8] R. Bezrukavnikov, M. Finkelberg, I. Mirković, Equivariant homology and K-theory of affine Grassmannians and Toda lattices, Compos. Math. 141 (2005), 746–768. · Zbl 1065.19004
[9] A. Bialynicki-Birula, Some theorems on actions of algebraic groups, Ann. of Math. 98 (1973), 480–497. · Zbl 0275.14007
[10] A. Broer, Lectures on decomposition classes, in: Representation Theories and Algebraic Geometry (Montreal, PQ, 1997), NATO Adv. Sci. Inst. Ser. C Math. Phys. Sci., Vol. 514, Kluwer Academic, Dordrecht, 1998, pp. 39–83. · Zbl 0940.17003
[11] R. Brylinski, Limits of weight spaces, Lusztig’s q-analogs, and fiberings of adjoint orbits, J. Amer. Math. Soc. 2 (1989), 517–533. · Zbl 0729.17005
[12] N. Chriss, V. Ginzburg, Representation Theory and Complex Geometry, Birkhäuser Boston, Boston, MA, 1997. · Zbl 0879.22001
[13] P. Deligne, La conjecture de Weil, II, I.H.E.S. Publ. Math. 52 (1980), 137–252.
[14] R. Friedman, J. Morgan, Minuscule representations, invariant polynomials, and spectral covers, in: Vector Bundles and Representation Theory (Columbia, MO, 2002), Contemp. Math., Vol. 322, Amer. Math. Soc., Providence, RI, 2003, pp. 1–41. · Zbl 1080.14514
[15] V. Ginzburg, Perverse sheaves on a loop group and Langlands’ duality, available at arXiv:alg-geom/9511007.
[16] V. Ginzburg, Perverse sheaves and \( \mathbb{C}^{*} \) -actions, J. Amer. Math. Soc. 4 (1991), 483–490.
[17] V. Ginzburg, S. Kumar, Cohomology of quantum groups at roots of unity, Duke Math. J. 69 (1993), 179–198. · Zbl 0774.17013
[18] M. Goresky, R. Kottwitz, R. MacPherson, Equivariant cohomology, Koszul duality, and the localization theorem, Invent. Math. 131 (1998), 25–83. · Zbl 0897.22009
[19] B. Gross, On minuscule representations and the principal SL2, Represent. Theory 4 (2000), 225–244. · Zbl 0986.22011
[20] D. Kazhdan, G. Lusztig, Schubert varieties and Poincaré duality, in: Geometry of the Laplace Operator, Proc. Sympos. Pure Math., Vol. XXXVI, Amer. Math. Soc., Providence, RI, 1980, pp. 185–203.
[21] B. Kostant, Lie group representations on polynomial rings, Amer. J. Math. 85 (1963), 327–404. · Zbl 0124.26802
[22] B. Kostant, The principal three-dimensional subgroup and the Betti numbers of a complex simple Lie group, Amer. J. Math. 81 (1959), 973–1032. · Zbl 0099.25603
[23] B. Kostant, On Whittaker vectors and representation theory, Invent. Math. 48 (1978), 101–184. · Zbl 0405.22013
[24] G. Lusztig, Singularities, character formulas and a q-analog of weight multiplicity, Astérisque 101–102 (1983), 208–229.
[25] I. Mirković, K. Vilonen, Perverse sheaves on affine Grassmannians and Langlands duality, Math. Res. Lett. 7 (2000), 13–24. · Zbl 0987.14015
[26] J.-P. Serre, Corps Locaux, Hermann, Paris, 1962.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.